MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION M SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION M SERIES; DEFIBRILLATOR/PACEMAKER
Model Number MSERIES BI-PHASIC
Medical Device Problem Code Failure to Select Signal (1582)
Health Effect - Clinical Code Death (1802)
Date of Event 07/25/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to treat a patient (age & gender unknown), the device was unable to select energy level.Complainant indicated that the device delivered 100 joules; but when increasing the energy level the button did not actuate.Complainant indicated that the patient subsequently expired.
 
Additional Manufacturer Narrative
The device was returned to zoll medical corporation; the customer's report was duplicated.The device was put through extensive testing including button functional stress testing with an energy button test, and it was found that the energy select button was hard to actuate and only worked intermittently.It's noteworthy to mention there was significant wear visibly noticable on this fifteen year old device.Analysis for reports of this type has not identified an increase in trend.

Brand Name
M SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key10417610
Report Number1220908-2020-02463
Device Sequence Number11467141
Product Code MKJ
UDI-Device Identifier00847946013424
UDI-Public00847946013424
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K990762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMSERIES BI-PHASIC
Device Catalogue NumberM SERIES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date08/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;